Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Quasidiagonality of direct sums of weighted shifts


Author: Sivaram K. Narayan
Journal: Trans. Amer. Math. Soc. 332 (1992), 757-774
MSC: Primary 47B37; Secondary 47A66
MathSciNet review: 1012511
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{H}$ be a separable Hilbert space. A bounded linear operator $ A$ defined on $ \mathcal{H}$ is said to be quasidiagonal if there exists a sequence $ \{ {P_n}\} $ of projections of finite rank such that $ {P_n} \to I$ strongly and $ \left\Vert A{P_n} - {P_n}A\right\Vert \to 0$ as $ n \to \infty $.

We give a necessary and sufficient condition for a finite direct sum of weighted shifts to be quasidiagonal. The condition is stated using a marked graph (a graph with a $ (0)$, $ ( + )$ or $ ( - )$ attached to its vertices) that can be associated with the direct sum.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B37, 47A66

Retrieve articles in all journals with MSC: 47B37, 47A66


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1012511-9
PII: S 0002-9947(1992)1012511-9
Keywords: Quasidiagonality, weighted shifts, marked graphs, crossed products of $ {C^{\ast} }$-algebras
Article copyright: © Copyright 1992 American Mathematical Society